(1) "A doctor started to administer the first drug, a sedative intended to knock the man out and forestall pain, at 6:23 p.m. Ten minutes later, the doctor announced that Mr. Lockett was unconscious, and he started to administer the next two drugs, a paralytic and one intended to make the heart stop.
At that point, witnesses said, things began to go awry. Mr. Lockett’s body twitched, his foot shook and he mumbled, witnesses said.
At 6:37 p.m., he tried to rise and exhaled loudly. At that point, prison officials pulled a curtain in front of the witnesses and the doctor discovered a “vein failure,” Mr. Patton said.
Without effective sedation, the second two drugs are known to cause agonizing suffocation and pain."
(2) "Faced with shortages, Oklahoma and other states have turned to compounding pharmacies — lightly regulated laboratories that mix up drugs to order. Opponents have raised questions about quality control, especially after the widely reported dying gasps of a convict in Ohio for more than 10 minutes, and an Oklahoma inmate’s utterance, “I feel my whole body burning,” after being injected with compounded drugs."
And you think the families of those victims are, what, laughing and rubbing their hands with glee about this, do you???